Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 95, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 26, 2017, 7:44 PM CDT for 8 counties in Kentucky; Massac County, Pope County, Illinois. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2017, 7:44 PM CDT (00:44 UTC)
- Expired
- Apr 26, 2017, 8:19 PM CDT
- In force
- 35 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Massac County, IL, Pope County, IL, Calloway County, KY, Crittenden County, KY, Graves County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, Trigg County, KY
The radar
The Paducah radar (KPAH), 44 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 7:53 PM CDT | TSTM WND DMG | Smithland, KY | LATE REPORT...DOWNED TREES AND POWER LINES REPORTED THROUGHOUT THE COUNTY. SEVERAL HIGHWAYS AND SECONDARY ROADS CLOSED OR PARTIALLY CLOSED DUE TO CLEAN UP AND REPAIR OF POWER LINES. |
| Apr 26, 7:59 PM CDT | TSTM WND DMG | Paducah, KY | ONE INCH TREE LIMBS BROKEN. SHINGLES BLOWN OFF ROOF. REPORT RELAYED VIA MPING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -402 J/kg
- Mixed-layer LCL
- 1755 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
823
WUUS53 KPAH 270044
SVRPAH
ILC127-151-KYC035-055-083-139-143-145-157-221-270130-
/O.NEW.KPAH.SV.W.0095.170427T0044Z-170427T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
744 PM CDT WED APR 26 2017
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Massac County in southern Illinois...
Southern Pope County in southern Illinois...
Northwestern Calloway County in western Kentucky...
Livingston County in western Kentucky...
Western Crittenden County in western Kentucky...
Marshall County in western Kentucky...
McCracken County in western Kentucky...
Northwestern Trigg County in western Kentucky...
Northeastern Graves County in western Kentucky...
Lyon County in western Kentucky...
* Until 830 PM CDT
* At 743 PM CDT, severe thunderstorms were located along a line
extending from near Metropolis to 7 miles northeast of Sedalia,
moving east at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Paducah, Metropolis, Benton, Calvert City, Eddyville, Reidland,
Lone Oak, Land Between The Lakes Area, Brookport, Salem, Massac,
Hendron, Burna, Ledbetter, Energy, Woodlawn-Oakdale, Joy, West
Paducah, Canton and Rockcastle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3722 8884 3746 8820 3723 8807 3722 8809
3718 8809 3717 8804 3682 8783 3669 8857
TIME...MOT...LOC 0043Z 248DEG 55KT 3721 8874 3672 8851
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
DRS2 follow-up statements
379
WWUS53 KPAH 270057
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
757 PM CDT WED APR 26 2017
KYC035-083-145-270106-
/O.CAN.KPAH.SV.W.0095.000000T0000Z-170427T0130Z/
Calloway KY-McCracken KY-Graves KY-
757 PM CDT WED APR 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CALLOWAY...
MCCRACKEN AND NORTHEASTERN GRAVES COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3746 8820 3723 8807 3722 8809 3718 8809
3717 8804 3682 8783 3675 8837 3710 8848
3731 8861
TIME...MOT...LOC 0056Z 244DEG 51KT 3731 8850 3710 8833 3680 8831
$$
ILC127-151-KYC055-139-143-157-221-270130-
/O.CON.KPAH.SV.W.0095.000000T0000Z-170427T0130Z/
Massac IL-Pope IL-Livingston KY-Crittenden KY-Marshall KY-Trigg KY-
Lyon KY-
757 PM CDT WED APR 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EAST CENTRAL MASSAC...SOUTHEASTERN POPE...LIVINGSTON...WESTERN
CRITTENDEN...MARSHALL...NORTHWESTERN TRIGG AND LYON COUNTIES...
At 756 PM CDT, severe thunderstorms were located along a line
extending from near Golconda to near Calvert City to near Benton,
moving northeast at 60 mph.
HAZARD...70 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Benton, Calvert City, Eddyville, Land Between The Lakes Area, Salem,
Golconda, Burna, Energy, Joy, Ledbetter, Rockcastle, Kuttawa, Hardin,
Grand Rivers, Smithland, Carrsville, Hamletsburg and Dycusburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay
away from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3746 8820 3723 8807 3722 8809 3718 8809
3717 8804 3682 8783 3675 8837 3710 8848
3731 8861
TIME...MOT...LOC 0056Z 244DEG 51KT 3731 8850 3710 8833 3680 8831
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
DRS170
WWUS53 KPAH 270119
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
819 PM CDT WED APR 26 2017
ILC127-151-KYC055-139-143-157-221-270129-
/O.CAN.KPAH.SV.W.0095.000000T0000Z-170427T0130Z/
Massac IL-Pope IL-Livingston KY-Crittenden KY-Marshall KY-Trigg KY-
Lyon KY-
819 PM CDT WED APR 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MASSAC...
SOUTHEASTERN POPE...LIVINGSTON...WESTERN CRITTENDEN...MARSHALL...
NORTHWESTERN TRIGG AND LYON COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore the warning has been cancelled.
LAT...LON 3746 8820 3723 8807 3722 8809 3718 8809
3717 8804 3682 8783 3675 8837 3710 8848
3731 8861
TIME...MOT...LOC 0118Z 248DEG 55KT 3744 8810 3723 8793 3693 8791
$$
DRSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 6:27 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Apr 26, 6:27 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion...UPDATED National Weather Service Paducah KY 627 PM CDT Wed Apr 26 2017 .UPDATE... Issued at 627 PM CDT Wed Apr 26 2017 Updated the AVIATION discussion for the 00Z TAF issuance. && .SHORT TERM...(Tonight through Friday night) Issued at 152 PM CDT Wed Apr 26 2017 Fairly high confidence in the short term. A cold front was perched just northwest of the region. It extended from Wisconsin to near St Louis and Springfield MO into Texas. By 00z this front should be nearing the confluence of the Mississippi and Ohio rivers. The front should exit the area by 12z Thursday. Strong and some severe storms were developing well ahead of the front over SEMO this morning and spreading into southwest Illinois this afternoon. These storms were fairly isolated but producing some winds in excess of 60 mph and small hail. As the front approaches later this afternoon and evening would expect to see more widespread convection with severe and heavy rain possible. After midnight start to end the thunder chances from west to east as we lose our CAPE. Expect a lull for Thursday. A warm front will lift into the area Friday bringing rain chances back to the region. We will cool down a good deal Thursday and then rebound right back above normal Friday as the warm makes its way through. .LONG TERM...(Saturday through Wednesday) Issued at 152 PM CDT Wed Apr 26 2017 Confidence remains high on an unsettled upcoming weekend with both heavy rain and severe potential. Less confidence in the exact timing and location of where the heaviest rain and best severe threat will be. An upper level trough will pivot into the southern Plains on Saturday as ridging takes shape over the southeast U.S. On Sunday the trough will eject northeast into our region, moving into the Great Lakes on Monday. Deep southwesterly flow will remain in place this weekend, with ample moisture present for heavy rains. On Saturday, a warm front will lift north of the region resulting in precip chances decreasing from the south. Most of the area may end up dry by the afternoon and evening hours as our area becomes fully engulfed in the warm sector. Our northern and western counties may not see as long of a break in the rain and storms. By Saturday night, the upper level trough is nudging close enough to increase PoPs from the west as the better lift and upper dynamics move closer. Highest PoPs will push across the area through the day on Sunday. At this time, it looks the back edge will push east through the evening and much of the area may end up dry by after midnight. As far as severe potential on Sunday, it will be dictated by just how much instability is present and the exact timing of the front through the area. Models hint there will at least be modest instability along with strong forcing and deep layer shear. Currently, the cold front looks to advance east through the area during the afternoon into the early evening hrs, which would be near prime time for enhanced storm activity. Will continue to monitor this closely. Guidance continues to indicate several inches of QPF Saturday night into Sunday, refer to the latest Hydrologic Outlook for details. Holding off on issuing any sort of Flood Watch at this time. The trough lifts north on Monday, leaving the Quad State dry for Monday and at least the first part of Tuesday. A shortwave looks to push into the area sometime later Tuesday and Wednesday, with PoPs returning possibly by Tuesday afternoon and increasing into Wednesday. Temperatures will be warmest on Saturday, into the 80s in many locations, before cooling down below normal in the 60s on Monday. A warming trend then commences with most areas back above 70 on Tuesday. && .AVIATION... Issued at 627 PM CDT Wed Apr 26 2017 With the approach and passage of a cold front, all sites will have periods of showers and thunderstorms along with VFR/MVFR cigs/vsbys through the first 4-6 six hours of the period, light drizzle and MVFR cigs/vsbys for 4-6 hours, then inproving to VFR during the last few hours of the period. Southerly winds gusting up to 20-25 mph early will gradually swing around to the west generally AOB 10 knots. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...KH LONG TERM...SP AVIATION...JP
Hazardous weather outlook, Apr 26, 4:38 AM CDT, 15 hours 6 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Paducah KY 438 AM CDT Wed Apr 26 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-271000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 438 AM CDT Wed Apr 26 2017 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight The development of isolated thunderstorms cannot be ruled out over southeast Missouri and southwest Illinois through early this afternoon. Severe weather is not expected with this activity. Strong to potentially severe thunderstorms are expected to form along and ahead of a cold front over southeast Missouri by mid to late afternoon. Initially, storms will be capable of producing large hail, damaging winds, and an isolated tornado. A line of thunderstorms should progress into southern Illinois and far western Kentucky by early evening. Damaging winds will be the primary concern. The severe threat will diminish quickly as the storms move east towards the Wabash River and the Land Between the Lakes by late evening. Lightning and locally heavy rain will also accompany thunderstorm activity. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Multiple rounds of thunderstorms are expected Friday through Sunday. Heavy rainfall is expected over portions of the region. Please refer to the Hydrologic Outlook for details. In addition, strong to severe thunderstorms will be possible through the period. At this time, the best chance of severe storms appears to be with a warm frontal passage Friday night, in addition to the cold frontal passage Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed by mid to late afternoon in southeast Missouri, and throughout southern Illinois and the Purchase Area of western Kentucky by early evening. Spotters are also encouraged to monitor the latest forecasts for possible activation over the upcoming weekend. RJP/GM
In the hours before
Special weather statement, Apr 26, 6:42 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Paducah KY
642 PM CDT WED APR 26 2017
ILZ085-088-089-092>094-KYZ004-270030-
Massac IL-Alexander IL-Union IL-Williamson IL-Johnson IL-Pulaski IL-
Ballard KY-
642 PM CDT WED APR 26 2017
...SPECIAL WEATHER STATEMENT...
At 641 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Jonesboro to near Mound City. Movement was
northeast at 55 mph.
Half inch hail will be possible with these storms.
Locations impacted include...
Marion, Anna, Cairo, Vienna, Goreville, Mounds, Dongola, Tamms, Mound
City, Pittsburg, Creal Springs, Karnak, Lake Of Egypt Area, New
Columbia, Ullin, Joppa, Olmsted, Stonefort, Cypress and New Burnside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A severe thunderstorm watch remains in effect until 700 PM CDT for
southern Illinois.
LAT...LON 3701 8919 3739 8931 3785 8877 3763 8871
3734 8871 3720 8885 3722 8893 3716 8891
TIME...MOT...LOC 2341Z 226DEG 48KT 3738 8926 3705 8917
DRSLocal storm report, Apr 26, 6:43 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
643 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL LILBOURN 36.59N 89.61W
04/26/2017 M0.88 INCH NEW MADRID MO EMERGENCY MNGR
TORRENTIAL RAINFALL REPORTED WITH THIS STORM.
&&
SMITTYLocal storm report, Apr 26, 7:08 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
708 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND GST 2 E HICKMAN 36.56N 89.15W
04/26/2017 M57 MPH FULTON KY MESONET
&&
SMITTYLocal storm report, Apr 26, 7:35 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
735 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST 6 SW MAYFIELD 36.67N 88.72W
04/26/2017 M50 MPH GRAVES KY MESONET
&&
SMITTYLocal storm report, Apr 26, 7:37 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
737 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM TSTM WND GST MAYFIELD 36.74N 88.65W
04/26/2017 E65 MPH GRAVES KY TRAINED SPOTTER
&&
SMITTYLocal storm report, Apr 26, 7:44 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
744 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM TSTM WND GST 2 SW LONE OAK 37.02N 88.69W
04/26/2017 E70 MPH MCCRACKEN KY NWS EMPLOYEE
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:11 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Fulton, Graves, Hickman, McCracken | 34 min |
| Apr 26, 7:24 PM CDT | Tornado Warning | PAH | Graves, Hickman | 16 min |
| Apr 26, 8:09 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Henderson, Hopkins, Union, Webster | 36 min |
| Apr 26, 11:25 PM CDT | Special Weather Statement | PAH | Muhlenberg, Todd | 50 min |
| Apr 27, 3:57 AM CDT | Flash Flood Watch | PAH | Ballard, Carlisle, Daviess, Fulton, Henderson, Hickman and 2 more | 4 days |
| Apr 27, 10:23 AM CDT | River Flood Warning | PAH | Ballard, Carlisle, Fulton, Hickman | 38 days |
| Apr 26, 8:43 PM CDT | Special Weather Statement | PAH | Edwards, Wabash, White | 47 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2017Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.